Washington, 2004High Wind in Washington, March 17, 2004
March 17, 2004 · NWS OTX · 1 event in 1 county or zone
A spotter in eastern Spokane recorded a wind speed of 56 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A spotter in eastern Spokane recorded a wind speed of 56 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 17, 9:07 AM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 17, 9:07 AM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
907 AM PST WED MAR 17 2004
.SYNOPSIS...WEAK UPPER LEVEL DISTURBANCES MOVING ALONG THE FAST
WESTERLY FLOW ALOFT WILL TRIGGER ISOLATED MOUNTAIN RAIN AND SNOW
SHOWERS THROUGH WEDNESDAY NIGHT. A PACIFIC FRONTAL SYSTEM WILL MOVE
ACROSS THE REGION THURSDAY CREATING WIDESPREAD WINDY CONDITIONS...
MOUNTAIN SNOW AND ISOLATED LIGHT RAIN SHOWERS OVER THE LOWER
ELEVATIONS.
&&
.DISCUSSION...UPDATE TO THE FORECAST THIS MORNING IS TO DECREASE
POPS IN THE MOUNTAIN ZONES. SHALLOW CONVECTIVE INSTABILITY FROM 3K
TO 6K FEET WILL YIELD A SMALL POTENTIAL FOR SHOWERS. EXPECT LOWER
ELEVATIONS TO SEE A FEW SPRINKLES...WHILE MOUNTAINS ABOVE 3000 FEET
MAY SEE ISOLATED ACTIVITY. WILL ADJUST ZONE WORDING TO ACCOUNT FOR
THIS. IN ADDDITION...IT APPEARS TEMPERATURES IN THE PURCELL TRENCH
FROM COEUR DALENE TO BONNERS FERRY WILL BE A LITTLE HIGHER THAN
EXPECTED. TEMPERATURES WILL BE INCREASED A BIT IN THIS AREA.
OTHERWISE ALL OTHER PARAMETERS APPEAR ON TRACK. /LERICOS
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 060 042 058 034 051/ 10 10 30 10 10
COEUR DALENE 058 041 058 035 049/ 10 10 30 10 10
PULLMAN 060 042 056 038 053/ 10 10 20 10 10
LEWISTON 065 047 066 043 059/ 10 10 10 10 10
COLVILLE 061 040 060 033 051/ 10 10 30 20 10
SANDPOINT 056 038 055 036 048/ 10 10 40 20 10
WALLACE 046 033 056 034 050/ 10 10 40 30 10
MOSES LAKE 068 042 066 035 060/ 05 10 10 10 10
WENATCHEE 065 043 060 033 053/ 10 10 20 10 10
OMAK 066 040 056 032 052/ 10 10 20 10 10
&&
.OTX...
ID...NONE.
WA...NONE.
Hazardous weather outlook, Mar 17, 5:47 AM PST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
547 AM PST WED MAR 17 2004
IDZ001-004-026-027-WAZ031-032-037-038-042-043-181430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
547 AM PST WED MAR 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ002-003-WAZ033>036-041-044-181430-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
547 AM PST WED MAR 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT WILL PASS THROUGH THE REGION DURING THE DAY ON
THURSDAY. WHILE PRECIPITATION WITH THIS FRONT WILL BE SPOTTY...THE
POTENTIAL EXISTS FOR VERY WINDY CONDITIONS WITH GUSTS OF OVER 40 MPH
ACROSS THE COLUMBIA BASIN DURING THE DAY.
High Wind, Ne Lincoln/Spokane X Extreme N Part
- When
- March 17, 2:00 PM PST to 6:00 PM PST
- Where
- Ne Lincoln/Spokane X Extreme N Part forecast zone
- Measured
- 56 kt (64 mph) measured sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, March 17 to 18, 20042 in hail · 39 events
- Hail and Damaging Winds in Arkansas, March 17, 2004$5,000 · 1.75 in hail · 12 events
- Volcanic Ash in Puerto Rico, March 17, 20043 events
- Hail in Arkansas, March 17, 20042.75 in hail · 3 events
- Hail in Arkansas, March 17, 20041.75 in hail · 3 events
- Volcanic Ash in U.S. Virgin Islands, March 17, 20042 events
- Damaging Winds in Arkansas, March 17, 200450 kt wind · 2 events
- Heavy Snow in Minnesota, March 17, 20041 event
- Waterspout in South Atlantic Coastal Waters, March 17, 20041 event
- Hail in Arkansas, March 17, 20040.75 in hail · 1 event
- Hail in Arkansas, March 17, 20040.75 in hail · 1 event
- Hail in Arkansas, March 17, 20040.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390135.